He is having trouble waking up. He opens his eyes and shuts them again. It's like he is drugged. Once he gets moving he moves slow but gets ready.
It must be a bit worrisome to have a child just start an antidepressant. I have been on many over the years. Wish I had been put on one as a teenager. Anyway, it takes a few weeks to adjust to the medication and upwards of a month to reach max effectiveness. Some people find taking the med in the morning is more comfortable. Just depends on whether it makes him sleepy or not. Hope he is feeling better soon.
Just as Laura has stated, it must be scary to watch someone who was perhaps more "vibrant" being reduced to barely functioning. Sometimes the time of day meds are taken can be adjusted. For instance, some of the meds I take for sleep I actually take several hours earlier. That was a trial and error thing for me. When I first took Ativan @ 1mg at bedtime... I was groggy in the morning. So instead of taking it at bedtime... and bedtime could change nightly... I started taking it at 6:30pm. I could then go to bed between 9pm and 9:45pm and wake up at 5am without issue. Considering I had to be at work by 7am... and be able to function without people looking at me "sideways", I had to get the sleep thing figured out quickly.
Maybe your son needs to try it earlier (like I did) to see if it helps him function better in the morning. I doubt his doctor would object because it is only the time of day that is changing and not the dose.
It sure is easier to try these adjustments over a weekend to see if it's helpful. However, be sure to discuss your issues and concerns with your son and his doctor. You didn't mention your son's age but I hope other issues such as hypothyroidism have also been ruled out and or treated. Some of the many symptoms of hypothyroidism are depression, weight gain, acne, brain fog, etc. etc. Just some added food for thought. There is a fabulous book called, "THYROID POWER... 10 Steps To Better Health" written by Dr. Richard Shames, MD and his wife, Karilee Shames, R.N., PhD. I mention this book because of the many symptoms that get overlooked for individuals actually suffering from an undiagnosed thyroid condition... This is a quick read and available in paperback. Once I was properly diagnosed and treatment started... it was like night and day for me. I also had an endocrinologist who was willing to work with me and read that book (written in layman's terms with a section dedicated to doctors for their patients).
Just more food for thought.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jan 2010 • 6 answers
My son was put on risperidone today---has been on welbutrin for about 4 weeks-and takes valium 10 m?
Posted 9 May 2012 • 2 answers
Posted 10 Jun 2013 • 2 answers
Posted 31 Jan 2018 • 1 answer
I have been taking Lexapro for 2 weeks for severe depression and anxiety but I am possibly feeling..
Posted 23 Jul 2018 • 2 answers